MAUDE Adverse Event Report: MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING

MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING
Model Number RONYX30026UX
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/13/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Several kinks were evident on the hypotube.The stent was not present on the balloon and did not return for analysis.The balloon folds remained intact.Crimp impressions were visible on the exposed balloon surface.Deformation was evident to the distal shaft, distal to the guidewire entry port.The inner lumen could not be verified with a 0.015 inch mandrel most likely due to hardened deformation in the guidewire lumen.The mandrel became trapped in the guidewire lumen and was removed with force that caused damage to the inner member.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
During a procedure an attempt was made to use two resolute onyx rx coronary drug eluting stents to treat a moderately tortuous and severely calcified lesion located in the mid cx artery with 70% stenosis.The devices were inspected with no issues noted.Negative prep was performed with no issues noted.The lesion was pre dilated using a 2.5 x 20 mm euphora balloon twice at 14 atms.The device did not pass through a previously-deployed stent.Resistance was encountered when advancing the device.Excessive force was not used during delivery.It was reported that onyx (lot 0009213660) failed to cross the lesion after two attempts, after the second attempt the stent was removed and stent struts were noted to be sticking up.A second onyx (lot 0009139990) was then attempted to be used but this also failed to cross the lesion and on removal became dislodged inside the touey.A non medtronic stent and a non medtronic balloon catheter were then used but also failed to cross the lesion.The lesion was dilated using a 3.0 x 20 nc euphora balloon andinflated to 24 atms.A 3.0 x 22 resolute onyx then passed the lesion and was successfully deployed the the mid cx.No patient injury was reported.

Brand Name
RESOLUTE ONYX RX
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
IE 
MDR Report Key10263406
Report Number9612164-2020-02551
Device Sequence Number13696137
Product Code NIQ
UDI-Device Identifier00643169557017
UDI-Public00643169557017
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/12/2020
Device Model NumberRONYX30026UX
Device Catalogue NumberRONYX30026UX
Device Lot Number0009139990
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/05/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/16/2020
Initial Report FDA Received Date07/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age68 YR
Patient Weight64